MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012534-80
Medical Device Problem Codes Difficult or Delayed Activation (2577); Malposition of Device (2616); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified and 90% stenosed, de novo, lesion in the superficial femoral artery using three absolute pro self-expanding stent systems (sess).An unspecified 0.035 guide wire was advanced, and the first 6.0x80 absolute pro sess was advanced; however, unspecified resistance was noted, making tracking difficult.Deployment was initiated and noted as difficult due to stiffness in turning the thumbwheel.After stent deployment, the physician noted the stent was not fully expanded, necessitating the use of a 6.0x200mm dilatation catheter balloon to fully expand the stent.After balloon expansion, the stent jumped forward between 2mm and 5mm, remaining partially in the target lesion and also in health tissue.The second 6.0x80mm absolute pro was advanced and experienced the same occurrence.Next, the third 6.0x60mm absolute pro was deployed and experienced the same occurrence; however, this stent remained in place after balloon expansion.A fourth 6.0x100mm absolute pro was implanted to treat the target areas left uncovered by the previous stents moving forward.This stent also encountered unspecified resistance during advancement making tracking difficult.Deployment was noted as difficult due to stiffness in turning the thumbwheel.After stent deployment, the physician noted the stent did not fully expand, necessitating the use of the same 6.0x200mm balloon dilatation catheter.There were no adverse patient sequela and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional devices referenced in b5 are filed under separate medwatch report numbers.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.It is possible that interaction with the moderately calcified and 90% stenosed anatomy resulted in the reported difficult to advance and during stent deployment resulted in preventing the shaft lumens from moving freely resulting in the reported physical resistance / sticking thumbwheel and thus resulting in the reported difficult or delayed activation; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficult to advance, physical resistance / sticking and difficult or delayed activation cannot be determined.Use of the 6.0x200mm dilatation catheter balloon to fully expand the stent likely resulted in the reported malposition of device (stent jumped forward between 2mm and 5mm).Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20799504
Report Number2024168-2024-14026
Device Sequence Number7980219
Product Code NIO
UDI-Device Identifier08717648176005
UDI-Public(01)08717648176005(17)260831(10)3090661
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number1012534-80
Device Catalogue Number1012534-80
Device Lot Number3090661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED 0.035 GUIDE WIRE; UNSPECIFIED 6X200MM BALLOON DILATION CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight87 KG